Acute Hemorrhagic Retinopathy following Intravitreal Melphalan Injection for Retinoblastoma: A Report of Two Cases and Technical Modifications to Enhance the Prevention of Retinal Toxicity.

Détails

ID Serval
serval:BIB_AF7B99F09382
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Titre
Acute Hemorrhagic Retinopathy following Intravitreal Melphalan Injection for Retinoblastoma: A Report of Two Cases and Technical Modifications to Enhance the Prevention of Retinal Toxicity.
Périodique
Ocular oncology and pathology
Auteur(s)
Aziz H.A., Kim J.W., Munier F.L., Berry J.L.
ISSN
2296-4681 (Print)
ISSN-L
2296-4657
Statut éditorial
Publié
Date de publication
01/2017
Peer-reviewed
Oui
Volume
3
Numéro
1
Pages
34-40
Langue
anglais
Notes
Publication types: Journal Article
Publication Status: ppublish
Résumé
To report the occurrence of acute hemorrhagic retinopathy following intravitreal melphalan injection for retinoblastoma.
This is a retrospective case series of 2 patients with retinoblastoma treated with intravitreal melphalan for vitreous seeding who developed acute hemorrhagic retinopathy.
Patient 1 is a 6-month-old female with bilateral retinoblastoma (Group D right eye and Group B left eye) treated with 4 cycles of systemic chemotherapy and 2 intravitreal melphalan injections in each eye. Patient 2 is a 10-month-old male with unilateral Group D retinoblastoma treated with 6 cycles of systemic chemotherapy and 2 injections of intravitreal melphalan. At the 1-week follow-up after the second injection, both patients had an acute hemorrhagic retinopathy that resulted in chorioretinal toxicity with a sharp demarcation line between the normal and abnormal retina. At the last follow-up (22 and 12 months, respectively), there was total tumor control and resolution of vitreous seeding in both patients.
Although intravitreal melphalan injection is effective for vitreous seeding in eyes with retinoblastoma, acute hemorrhagic retinopathy and diffuse chorioretinal atrophy is a possible complication of this treatment modality. Given the clinical findings observed in these patients, the development of this retinal toxicity most likely results from a retrohyaloid overdose. Consequently we suggest preventive measures aimed at limiting the risk of retrohyaloid injection.

Pubmed
Open Access
Oui
Création de la notice
21/03/2017 19:10
Dernière modification de la notice
20/08/2019 15:18
Données d'usage